Correlation Engine 2.0
Clear Search sequence regions


Sizes of these terms reflect their relevance to your search.

A 19 year old male presented to his GP with bilateral numbness and stiffness of hands and lower limbs, as well as muscle weakness and poor balance. The patient admitted recreational use of nitrous oxide (laughing gas) some days earlier. He was hospitalised and underwent a series of plasmapheresis treatments due to an initial suspicion of inflammatory myelitis. Further investigation gave evidence of cervical myelopathy which was deemed secondary to heavy use of nitrous oxide. Substitution therapy with hydroxycobalamine was initiated and the patient gradually recovered, although he was later found to have hyperhomocysteinaemia. The adverse effects of recreational nitrous oxide use are discussed, as well as potential pitfalls in diagnosis.

Citation

Staffan Svensson, Allan Karbassi, Magnus Johnsson. Cervical myelopathy due to nitrous oxide inhalation]. Lakartidningen. 2022 Feb 08;119

Expand section icon Mesh Tags

Expand section icon Substances


PMID: 35147205

View Full Text